Alopecia secondary to hyaluronic acid embolization: Trichoscopic findings

Daniel Asz-Sigall, Karla Iñigo-Gomez, María Fernanda Ortega-Springall, María Elisa Vega-Memije, Roberto Arenas, Antonella Tosti

Research output: Contribution to journalArticlepeer-review

Abstract

Fillers are frequently used in aesthetic medicine and, although usually safe, complications can occur. Vascular occlusion leading to tissue necrosis is a rare but severe complication. Alopecia after hyaluronic acid injection has been recently reported, being a vascular compromise the most probable physiopathological mechanism. The trichoscopic findings in this entity have not been described yet. A case report of a 30-year-old female who developed this complication following a hyaluronic acid injection as well as the description of the trichoscopic findings are presented in this report.

Original languageEnglish (US)
Pages (from-to)396-400
Number of pages5
JournalSkin Appendage Disorders
Volume5
Issue number6
DOIs
StatePublished - Nov 1 2019

Keywords

  • Alopecia
  • Hyaluronic acid
  • Trichoscopy

ASJC Scopus subject areas

  • Dermatology

Fingerprint Dive into the research topics of 'Alopecia secondary to hyaluronic acid embolization: Trichoscopic findings'. Together they form a unique fingerprint.

Cite this